MAUDE Adverse Event Report: LIKO AB GOLVO 9000; LIFT, PATIENT, NON-AC-POWERED

LIKO AB GOLVO 9000; LIFT, PATIENT, NON-AC-POWERED
Model Number 2000045
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 04/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that during the use of the golvo lift, the lift's caster wouldn't roll, as the caregiver was attempting to maneuver the lift over the threshold, the patient fell and sustained a broken hip.During a follow-up call with the customer, the customer stated that the lift /patient was being moved from a carpeted area, "causing resistance" over a threshold in the doorway to a vinyl floored area and that three of the lifts casters were not rolling, causing more resistance.The caregiver then "gave the lift a big yank" causing the patient to fall.The customer also contributes the event to "operator error" and stated that the yank likely made the sling and patient swing, along with the loosening of the bunched-up lift strap, and this caused the patient to fall.A hillrom service technician has inspected the lift and noted the lift's right head caster hard to roll or spin its wheel.The lift strap to be frayed, wrinkled, and very worn.It is also noted that the sling bar was missing one of its latches.Further it was found that one hook on the slingbar had broken.Follow-up with the customer determined that the breakage of one end of the slingbar occurred after and was unrelated to the event.According to the instruction for use for golvo 9000 mobile lifts (7en140108, rev.1) certain environments and conditions can limit the correct use of the mobile lifts, including: thresholds, unlevel floor surfaces, various obstacles, and extra-thick carpets.These environments and conditions can cause the wheels of the mobile lift not to roll as intended, possible imbalance in the mobile lift, and increased exertion by the caregiver.Before lifting, always make sure that: the latches are intact.Missing or damaged latches must always be replaced with new ones; the sling¿s strap loops are correctly connected to the sling bar hooks when the sling strap is extended but before the patient is lifted from the underlying surface.Based on the details provided, the event is likely due to misuse of the user causing a swinging motion of the sling/patient by "yanking" on the device together with a misapplication of the slings loop on the slingbar hook.Although details regarding the treatment for the patient's broken hip were not provided, surgery is almost always required for severe fractures and therefore meets the definition of a serious injury.Thus, hillrom considers this a reportable event.
 
Event or Problem Description
The customer reported that one of the locking casters would not roll and the customer pulled on the lift to get the caster to roll, and when doing this the patient fell out of the sling and broke their hip.This report was filed in our complaint handling system as (b)(4).

Brand Name
GOLVO 9000
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
LIKO AB
nedre vagen 100
lulea, norrbottens lan [se-25] 975 9 2
SW  975 92
Manufacturer Contact
antonio acquafredda
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key14494733
Report Number8030916-2022-00028
Device Sequence Number17647092
Product Code FSA
UDI-Device Identifier00887761981737
UDI-Public010088776198173711170601
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number2000045
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2022
Initial Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown